MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS BOOT ASSEMBLY, TRACTION DEVICE,OT 1000; APPARATUS, TRACTION, NON-POWERED

ALLEN MEDICAL SYSTEMS BOOT ASSEMBLY, TRACTION DEVICE,OT 1000; APPARATUS, TRACTION, NON-POWERED
Model Number 10009192
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Baxter received a report from a distributor noting it was found 2 non-serialized traction boots from same lot (23-268), where the boot base has been installed is facing the wrong direction.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
Baxter received a report from a distributor noting it was found 2 non-serialized traction boots from same lot (23-268), where the boot base has been installed is facing the wrong direction.There was no patient/user injury reported.The traction boot is used for hip surgery.These devices are capable of being used with a broad patient population as determined appropriate by the caregiver or institution.The return of the product is still in process.No further information is available on the investigation of the device at this time.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
Baxter received a report from a distributor noting it was found 2 non-serialized traction boots from same lot (23-268), where the boot base has been installed is facing the wrong direction.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
A scar ((b)(6)) was issued to the supplier to investigate the issue and an ncr was generated (pr (b)(4)).The initial investigation by the supplier identified that the holding fixture used during manufacturing allows the material to be loaded upside down and the current quality inspection steps are not adequate to detect this defect.A new quality process was developed to detect that the parts passed "orientated so that the pin starts in the middle of the boot and points towards the rear" after the assembly is completed.In addition, the design of the 10009192 traction boots will be updated so that the pin assembly can only assembled in the correct orientation.A field action (fa-2024-009) was initiated to recall the involved devices of this nonconformance due to the risk of the device detaching from the traction system and resulting in patient harm and delay in surgery.The recalled devices will then be scrapped and have been replaced for the customer.Based on this information, no further action is required.

Brand Name
BOOT ASSEMBLY, TRACTION DEVICE,OT 1000
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key18660886
Report Number3010216206-2024-00003
Device Sequence Number8063628
Product Code HST
UDI-Device Identifier00615521000851
UDI-Public615521000851
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number10009192
Device Lot Number23-268
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown